Alert archive / Indiana / Gale Warnings in 2020
Gale Warning 25, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 13, 2020, 3:54 PM EST. It took effect at Nov 14, 2020, 4:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2020, 3:54 PM EST (20:54 UTC)
- In effect from
- Nov 14, 2020, 4:00 PM EST
- Expired
- Nov 15, 2020, 5:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
174 WHUS73 KIWX 132054 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 354 PM EST Fri Nov 13 2020 LMZ043-046-140500- /O.EXP.KIWX.SC.Y.0083.000000T0000Z-201113T2100Z/ /O.UPG.KIWX.GL.A.0015.201115T0000Z-201116T0900Z/ /O.NEW.KIWX.GL.W.0025.201114T2100Z-201116T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 354 PM EST Fri Nov 13 2020 ...GALE WARNING IN EFFECT FROM 4 PM SATURDAY TO 4 AM EST MONDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WHAT...South winds 20 to 25 knots Saturday afternoon becoming southwest to 30 knots with gusts to 40 knot gales Saturday night. West gales to 35 knots Sunday with gusts to 45 knot gales. Waves building to 4 to 8 feet Saturday evening, and then to 8 to 12 feet occasionally to 15 feet Sunday. * WHERE...New Buffalo MI to St Joseph MI and Michigan City IN to New Buffalo MI. * WHEN...From 4 PM Saturday to 4 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
6 follow-up statements
691 WHUS73 KIWX 140321 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1021 PM EST Fri Nov 13 2020 LMZ043-046-141130- /O.CON.KIWX.GL.W.0025.201114T2100Z-201116T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1021 PM EST Fri Nov 13 2020 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM SATURDAY TO 4 AM EST MONDAY... * WHAT...South winds 20 to 25 knots Saturday afternoon becoming southwest to 30 knots with gusts to 40 knot gales Saturday night. West gales to 35 knots Sunday with gusts to 45 knot gales. Waves building to 4 to 8 feet Saturday evening, and then to 8 to 12 feet occasionally to 15 feet Sunday. * WHERE...New Buffalo MI to St Joseph MI and Michigan City IN to New Buffalo MI. * WHEN...From 4 PM Saturday to 4 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
855 WHUS73 KIWX 140902 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 402 AM EST Sat Nov 14 2020 LMZ043-046-141715- /O.CON.KIWX.GL.W.0025.201114T2100Z-201116T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 402 AM EST Sat Nov 14 2020 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... * WHAT...South winds to 30 knots this afternoon becoming southwest gales to 35 knots overnight. Gale force gusts to 40 knots tonight. West gales to 40 knots Sunday, with gusts up to 45 knot gales. A few storm force gusts to 50 knots are possible. Waves 1 to 3 feet this afternoon building to 3 to 7 feet tonight. Waves building to 8 to 12 feet Sunday, occasionally to 15 feet. * WHERE...New Buffalo MI to St Joseph MI and Michigan City IN to New Buffalo MI. * WHEN...From 4 PM Saturday to 4 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
015 WHUS73 KIWX 141515 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1015 AM EST Sat Nov 14 2020 LMZ043-046-142315- /O.CON.KIWX.GL.W.0025.201114T2100Z-201116T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1015 AM EST Sat Nov 14 2020 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... * WHAT...South winds to 30 knots this afternoon becoming southwest gales to 35 knots overnight. Gale force gusts to 40 knots tonight. West gales to 40 knots Sunday, with gusts up to 45 knot gales. A few storm force gusts to 50 knots are possible. Waves 1 to 3 feet this afternoon building to 3 to 7 feet tonight. Waves building to 8 to 12 feet Sunday, occasionally to 15 feet. * WHERE...New Buffalo MI to St Joseph MI and Michigan City IN to New Buffalo MI. * WHEN...From 4 PM Saturday to 4 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
795 WHUS73 KIWX 142017 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 317 PM EST Sat Nov 14 2020 LMZ043-046-150430- /O.EXT.KIWX.GL.W.0025.201114T2100Z-201115T1000Z/ /O.NEW.KIWX.SR.W.0001.201115T1000Z-201115T2100Z/ /O.NEW.KIWX.GL.W.0026.201115T2100Z-201116T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 317 PM EST Sat Nov 14 2020 ...GALE WARNING IN EFFECT UNTIL 5 AM EST SUNDAY... ...STORM WARNING IN EFFECT FROM 5 AM TO 4 PM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 4 AM EST MONDAY... * WHAT...South winds increasing to 15 to 25 knots, with gale force gusts to 35 knots. Southwest winds, veering west 25 to 35 knots with storm force gusts to 50 knots late tonight into Sunday. West winds 20 to 30 knots with gale force gusts to 40 knots Sunday night. Waves building to 3 to 7 feet tonight, then 8 to 12 feet Sunday, occasionally to 15 feet. * WHERE...New Buffalo MI to St Joseph MI and Michigan City IN to New Buffalo MI. * WHEN...Gale warning is in effect through 4 AM EST Monday. The Storm Warning is in effect from 5 AM to 4 PM EST Sunday, with a Gale Warning to follow from 4 PM Sunday to 4 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
157 WHUS73 KIWX 150334 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1034 PM EST Sat Nov 14 2020 LMZ043-046-151145- /O.CON.KIWX.GL.W.0025.000000T0000Z-201115T1000Z/ /O.CON.KIWX.SR.W.0001.201115T1000Z-201115T2100Z/ /O.CON.KIWX.GL.W.0026.201115T2100Z-201116T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1034 PM EST Sat Nov 14 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 4 PM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM SUNDAY TO 4 AM EST MONDAY... * WHAT...South winds increasing to 15 to 25 knots tonight, with gale force gusts to 35 knots. Southwest winds by late tonight, veering west 25 to 35 knots with storm force gusts to 50 knots Sunday morning. West winds 20 to 30 knots with gale force gusts to 40 knots Sunday night. Waves building to 4 to 7 feet tonight, then 10 to 15 feet Sunday, occasionally to 20 feet. * WHERE...New Buffalo MI to St Joseph MI and Michigan City IN to New Buffalo MI. * WHEN...Gale warning is in effect through 4 AM EST Monday. The Storm Warning is in effect from 5 AM to 4 PM EST Sunday, with a Gale Warning to follow from 4 PM Sunday to 4 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
764 WHUS73 KIWX 150839 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 339 AM EST Sun Nov 15 2020 LMZ043-046-151645- /O.CON.KIWX.GL.W.0025.000000T0000Z-201115T1000Z/ /O.CON.KIWX.SR.W.0001.201115T1000Z-201115T2100Z/ /O.CON.KIWX.GL.W.0026.201115T2100Z-201116T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 339 AM EST Sun Nov 15 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... * WHAT...West gales to 35 knots through late evening, with gusts up to 50 knot storms this afternoon. Gusts up to 45 knot gales this evening. West winds to 30 knots after midnight, with gusts up to 35 knot gales ending early Monday morning. Waves 6 to 12 feet building to 12 to 16 feet this afternoon, highest from New Buffalo MI to St. Joseph MI. Waves 8 to 14 feet tonight. * WHERE...New Buffalo MI to St Joseph MI and Michigan City IN to New Buffalo MI. * WHEN...Gale warning is in effect through 4 AM EST Monday. The Storm Warning is in effect from 5 AM to 4 PM EST Sunday, with a Gale Warning to follow from 4 PM Sunday to 4 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 13, 3:45 PM EST, 9 minutes earlier.
Area forecast discussion, Nov 13, 3:45 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
345 PM EST Fri Nov 13 2020
.SYNOPSIS...
Issued at 344 PM EST Fri Nov 13 2020
Clouds and winds will dissipate this evening which will allow for a
cold night across the region. Low temperatures tonight will drop
into the lower to middle 20s. Some patchy fog is possible early
Saturday morning, but otherwise sunny skies to start Saturday will
give way to increasing clouds and increasing chances of rain from
west to east Saturday afternoon into Saturday night. Rain will
become widespread Saturday night with an isolated thunderstorm
possible. Very windy conditions will develop Saturday night and
Sunday as a strong cold front tracks across the area. Passage of
this cold front will bring an end to the rain later Sunday.
&&
.SHORT TERM...(This Evening through Saturday)
Issued at 344 PM EST Fri Nov 13 2020
Shallow lake induced instability has allowed low clouds to persist
into this afternoon, although latest satellite trends beginning to
show this deck eroding substantially. This trend will continue into
this evening as low levels continue to dry under broad subsidence.
Ideal radiational cooling conditions for tonight as low level
anticyclone settles across the area. This leads to some question as
to patchy fog potential tonight. Highest crossover temps appear to
be along and east of the Interstate 69 corridor, although some dry
air advection is ongoing. Will include patchy fog mention along/east
of I-69 early Saturday morning but confidence is fairly low.
Temperatures should have no trouble dropping into the low-mid 20s
tonight.
On Saturday, a strong eastern Pacific jet streak nosing across the
Rockies will lead to amplification of the upper level trough that
will eventually be impactful for local area Saturday night into
Sunday. Low level winds will back and strengthen through the day
downstream of lee trough development. This developing low level
jet will allow very strong low level theta-e gradient to advect
back northeastward into the Ohio Valley and western Great Lakes
region on Saturday. Have continued trend of previous forecasts in
delaying onset of PoPs with this advective forcing Saturday as it
is increasingly looking like top-down saturation will take some
time given dry air mass residing across the area. Rain showers
will become likely at least for western areas later Saturday
afternoon while NW Ohio counties likely remain dry.
&&
.LONG TERM...(Saturday Night through Friday)
Issued at 344 PM EST Fri Nov 13 2020
Most impactful part of the forecast period still appears to be
Saturday night-Sunday as aforementioned Plains upper trough lifts
northeast and acquires some negative tilt across the southern
Great Lakes/Ohio Valley. A 50-60 knot low level jet will provide
strong low level moisture transport Saturday night with impressive
mid November PWATS just over an inch advecting into the area.
Axis of pre-frontal convergence associated with this low level jet
will likely focus area of showers/isolated storms, with large
scale frontal forcing taking over later in the night. Given the
above, some decent rainfall amounts possible in the half inch to
three quarters of an inch range with some localized higher amounts
possible. Instability should remain weak and elevated for this
event, so still not expecting any notable severe weather threat at
this time.
Dry slot advects into the area late Saturday night/early Sunday as
sfc cold front moves through. Strong sfc pressure rises on the order
of 8 mb/3 hr should work across the area which may promote a period
of strong gusts to around 40 mph late Saturday night. Winds also
will be a concern into Sunday as associated sfc low undergoes
impressive deepening rates (~20 mb/24 hours). There could be a brief
lull in the higher end gusts early Sunday morning, but Sunday
shaping up as a very windy day with gusts to 45 mph expected as
mixed layer deepens in cold advection. A wind advisory may be needed
for the late Saturday night/Sunday period. In addition, will need
to monitor for possibility for at least some isolated/minor
lakeshore flooding/beach erosion as waves build across southern
Lake Michigan.
Weather quiets down Sunday night into much of next week. Amplifying
upper ridge across western CONUS will allow for thermal trough to
reside across the region into Tuesday, but medium range guidance
still suggests some good moderation in temps to above normal levels
by next Thursday as the longwave ridge translates eastward.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1225 PM EST Fri Nov 13 2020
Northwest flow behind cold front will have lingering MVFR ceilings
to begin this TAF cycle. High pressure building into central IL/IN
will have clearing skies by late this afternoon. Northwest winds
around 15kts this afternoon will diminish to light and variable by
sunset.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning from 4 PM Saturday to 4 AM EST Monday for
LMZ043- 046.
&&
SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...JAL
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 13, 3:49 PM EST, 5 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 349 PM EST Fri Nov 13 2020 INZ003>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-142100- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 349 PM EST Fri Nov 13 2020 /249 PM CST Fri Nov 13 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An isolated thunderstorm is possible Saturday night, but severe weather is not expected. Strong winds are expected late Saturday night into Sunday with wind gusts up to 45 mph possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-142100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 349 PM EST Fri Nov 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 7 PM SATURDAY TO 4 AM EST MONDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Hazardous conditions are expected again Saturday afternoon through Sunday with a good chance of gales and high waves. A few storm force gusts cannot be ruled out on Sunday. An isolated thunderstorm is possible Saturday night. MIZ077-142100- Berrien- 349 PM EST Fri Nov 13 2020 This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An isolated thunderstorm is possible Saturday night, but severe weather is not expected at this time. Strong winds are expected late Saturday night into Sunday with wind gusts up to 50 mph possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:18 AM EST | Gale Watch | IWX | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.